Alert archive / Indiana / Frost Advisories in 2008
Frost Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Oct 3, 2008, 11:55 AM EDT for 4 counties in Ohio; 4 counties in Michigan; 5 counties in Indiana. It took effect at Oct 4, 2008, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2008, 11:55 AM EDT (15:55 UTC)
- In effect from
- Oct 4, 2008, 2:00 AM EDT
- Expired
- Oct 4, 2008, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 031555 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1155 AM EDT FRI OCT 3 2008 ...AREAS OF FROST EXPECTED TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES TONIGHT SUPPORTING CLEAR SKIES...LIGHT WINDS AND DRY CONDITIONS. THE COMBINATION OF THESE FACTORS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S AT MANY LOCATIONS AND ALLOW THE DEVELOPMENT OF FROST. FROST WILL BE MOST LIKELY IN RURAL AREAS. PREVENTIVE MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. INZ005>009-MIZ077>081-OHZ001-002-004-005-040000- /O.NEW.KIWX.FR.Y.0004.081004T0600Z-081004T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 1155 AM EDT FRI OCT 3 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT LINGERING INTO MID MORNING. THE POTENTIAL FOR FROST WILL BE HIGHEST IN RURAL LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JC
3 follow-up statements
000 WWUS73 KIWX 031920 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EDT FRI OCT 3 2008 ...AREAS OF FROST EXPECTED TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES TONIGHT SUPPORTING CLEAR SKIES...LIGHT WINDS AND DRY CONDITIONS. THE COMBINATION OF THESE FACTORS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S AT MANY LOCATIONS AND ALLOW THE DEVELOPMENT OF FROST. FROST WILL BE MOST LIKELY IN RURAL AREAS. PREVENTIVE MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. INZ005>009-MIZ077>081-OHZ001-002-004-005-040330- /O.CON.KIWX.FR.Y.0004.081004T0600Z-081004T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 320 PM EDT FRI OCT 3 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT LINGERING INTO MID MORNING. THE POTENTIAL FOR FROST WILL BE HIGHEST IN RURAL LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JC
000 WWUS73 KIWX 040157 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 957 PM EDT FRI OCT 3 2008 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES OVERNIGHT SUPPORTING CLEAR SKIES AND LIGHT WINDS. THE COMBINATION OF THESE FACTORS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S ACROSS THE ADVISORY AREA ALLOWING FOR THE DEVELOPMENT OF FROST. FROST WILL BE MOST LIKELY IN RURAL AREAS. PREVENTIVE MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. INZ005>009-MIZ077>081-OHZ001-002-004-005-041000- /O.CON.KIWX.FR.Y.0004.081004T0600Z-081004T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 957 PM EDT FRI OCT 3 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... AREAS OF FROST ARE EXPECTED TO DEVELOP OVERNIGHT AND LINGER INTO MID MORNING. THE POTENTIAL FOR FROST WILL BE HIGHEST IN RURAL LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KIWX 040838 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 AM EDT SAT OCT 4 2008 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES OVERNIGHT SUPPORTING CLEAR SKIES AND LIGHT WINDS. THE COMBINATION OF THESE FACTORS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S ACROSS THE ADVISORY AREA ALLOWING FOR THE DEVELOPMENT OF FROST. FROST WILL BE MOST LIKELY IN RURAL AREAS. PREVENTIVE MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. INZ005>009-MIZ077>081-OHZ001-002-004-005-041200- /O.CON.KIWX.FR.Y.0004.000000T0000Z-081004T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 438 AM EDT SAT OCT 4 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 3, 7:35 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Oct 3, 7:35 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 735 AM EDT FRI OCT 3 2008 .AVIATION.../12Z TAFS/ WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTH ACROSS THE REGION THIS MORNING. SCT -SHRA WILL BE POSSIBLE WITH NO RESTRICTIONS ANTICIPATED DUE TO AN INFLUX OF LL DRY AIR FROM THE NE. SKIES ARE EXPECTED TO GRADUALLY CLEAR LATE THIS MORNING WITH SCT-BKN DIURNAL CU POSSIBLE THIS AFTERNOON. LOOK FOR CLEAR SKIES TONIGHT WITH LIGHT WINDS AS HIGH PRESSURE COVERS THE REGION. && .PREV DISCUSSION... /ISSUED 518 AM EDT FRI OCT 3 2008/ SHORT TERM...(TONIGHT TROUGH SATURDAY NIGHT)... PCPN ONGOING ACROSS NORTH HALF OF FORECAST AREA OVERNIGHT ASSOCIATED WITH FRONTAL BNDRY DROPPING SOUTH SUPPORTED BY ACCOMPANYING MID LEVEL SHORTWAVE. UPPR SUPPORT LIFTING EWARD AROUND LARGE VORTEX OVER QUEBEC WHICH IS SHIFTING NE TOWARDS CANADIAN COAST. AS UPPR DYNAMICS SHIFT EAST LL FORCING IS LOSING ITS UPPR SUPPORT AND PCPN IS TRENDING DOWN. AFTER 12Z EXPECT ONLY LIGHT SHOWERS OR SPRINKLES UNDER BAND OF CLOUDS ALONG AND BEHIND FRONT. LINGERING POPS IN SE WILL BE A LAST MINUTE DECISION BASED ON CURRENT TRENDS. BEHIND THE FRONT LL RIDGING BUILDS IN WITH NW FLOW ALOFT BETWEEN ANOTHER UPPER LOW OVER ONTARIO AND RIDGING OVER CENTRAL PLAINS. SFC BNDRY LINGERS JUST TO OUR SOUTH BUT CURRENT MODEL PROGS MOVE THIS FAR ENOUGH WITH NORTHWEST FLOW ALOFT FOR DRIER AIR TO ENCOMPASS ALL BUT SOUTHERN THIRD OF CWA...WHERE PROGRESS OF LINGERING MOISTURE ASSOCIATED WITH SFC BNDRY COULD INFLUENCE LOWS. 00Z MET GUIDANCE HAS RESPONDED TO A SLIGHTLY FURTHER NORTH MOISTURE FIELD ASSOC WITH STALLED FRONTAL BNDRY WHILE MAV IS IN THE LOW 40S ACROSS THE CWA. WITH DRIER AIR IN PLACE AND LIGHT TO CALM WINDS FEEL UPPER 30S STILL ON TARGET ALONG WITH FROST POTENTIAL...BUT AFTER COORDINATION WITH NEIGHBORING WFOS HAVE DEFERRED THE POSSIBILITY OF FROST ADVISORY TO DAY SHIFT. AN UNEVENTFUL SATURDAY AS RIDGING TO THE WEST BUILDS EAST WITH RISING HEIGHTS AND INCREASING MOISTURE KEEP LOWS A FEW DEGREES WARMER THAN SATURDAY MORNING. LONG TERM...(SUNDAY THROUGH FRIDAY)... SUNDAY THROUGH THURSDAY. FAVOR GFS IN HANDLING OF INITIAL WAVE INVOF 42N/138W...AS NAM CONTS TO APPEAR OVERZEALOUS IN ATTEMPT TO BIFURCATE MEAN SRN CANADA/MN/MSVLY RIDGE AT F60...AND IN SPORADICLY STRONG SHORTWAVE GENERATION/TRANSLATION THROUGH THE RIDGE WITH PIECEMEAL ENERGY FM SD/IA/IL-WI BRDR. NAM SIGNIFICANTLY STRONGER WITH 50-55 KT LLJ VEERING INTO SRN IA...NAM CONVECTS ON THIS FEATURE ACRS SRN GRTLKS. INITIALLY HI CPDS ALONG WITH FAVORED WEAKER INIT WAVE OWING TO SVRL SYSTEMS YET TO DIG INTO GREAT BASIN TROF/CUTOFF WITH SERIES OF WAVES/PVU ANOMALIES STRETCHING FROM INIT WAVE NWWRD TO ALEUTIAN CHAIN...AS PER OPERATIONAL GFS...SHOULD PRECLUDE RAFL SUN ACRS OUR CWA...WITH CHCS HOLDING TO OUR W-NW-N INVOF GREATER ISENT 305K LIFT. IN ADDITION NAM TOO FAR WEST/STRONG WITH SHORTWAVE DIVING SWRD ALONG BACKSIDE OF FAR NERN CANADA EXITING VORTEX...AGAIN SUGGESTING THAT OVERALL FORCED LWLVL CONVERGENCE/ISENT LIFT TO BE TOO STRONG. QUICK LOOK AT 06 UTC NAM SHOWING SOME CONVERGENCE TOWARD GFS SOLN AS WELL. WL ONLY SHOW SOME INCREASE IN CLOUDS SUN. MODERATION OF LOW LEVEL TEMPS AS SFC- 8H RIDGE MOVES EWD...GARNERING LOW LEVEL WAA FLOW BY SUNDAY MORNING. 925MB TEMPS REMAIN QUITE UNSEASONABLE WARM THROUGH THE PERIOD AS LOW LEVEL FLOW VEERS/INCREASES AS STRONG/DEEPER LONGITUDINAL FLOW DVLPS AHEAD OF SLOWLY EJECT TO LEE OF ROCKIES MON AND INTO CNTL PLAINS BY MIDWEEK. AS SUCH HAVE RAISED TEMPS SOMEWHAT SIGNIFICANTLY SUN-WED. WITH EVEN GFS LOWEST ENSEMBLE GUID MEMBER MOS 2-4F WARMER THAN CLIMO AND AVG ENSEMBLE MOS MAX/MIN TEMPS 6-12F GRTR. GRTR MOISTURE FLUX/TRANSPORT BY MIDWEEK...TREND OF INCREASING POPS OK FOR NOW THOUGH ADJUSTMENTS TO TIMING/DETAIL PROBABLE WITHIN NEXT 24 HOURS...AS STRENGTH OF ERN STATES RIDGE WED/THU PSBLY STALLS EWD PROGRESSION OF SYSTEM AS PER LATEST GFS/ECMWF FORCING CUTOFF TO MEANDER INTO SRN PLAINS/WRN GULF STATES AND AFFORD SOME DELAY IN PRECIP ONSET. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LMZ043-046. && SHORT TERM...LUDINGTON LONG TERM...MURPHY AVIATION...CHAMBERLAIN
Hazardous weather outlook, Oct 3, 5:26 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 526 AM EDT FRI OCT 3 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 526 AM EDT FRI OCT 3 2008 /426 AM CDT FRI OCT 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE TONIGHT. WITH CLEARING SKIES AND CALM WINDS OVERNIGHT TEMPERATURES WILL DROP INTO THE UPPER 30S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-040930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 526 AM EDT FRI OCT 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHEASTERLY WINDS OF UP TO 20 KNOTS EARLY THIS MORNING ACCOMPANIED BY WAVES UP TO 5 FEET WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE WINDS WILL VEER TO THE EAST AND WAVES WILL BEGIN TO SUBSIDE AROUND DAYBREAK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
Frost Advisories in Indiana, 2008Frost Advisories in Ohio, 2008Frost Advisories in Michigan, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.